- 12 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
In a retrospective review of 265 patients admitted to Dartmouth-Hitchcock Medical Center between 2011 to 2016, three women aged 64−85 years were described who developed torsades de pointes (1 patient) and polymorphic VT (2 patients) following treatment with dofetilide [routes; not all durations of treatments to reactions onsets and outcomes stated].
Patient 1: The 85-year-old woman had cardiomyopathy, left ventricular ejection fraction of 34% and pulmonary hypertension. Three hours after the second dose of dofetilide 500µg, she developed 15 seconds of torsades de pointes. It was associated with a QTc that changed from 510 to 535 milliseconds.
Patient 2: The 75-year-old woman had non-obstructive coronary disease, a left ventricular ejection fraction of 30%. She developed polymorphic VT after the fourth dose of dofetilide 500µg. It was associated with a QTc that changed from 434 milliseconds at baseline to 454 milliseconds.
Patient 3: The 64-year-old woman had atrial fibrillation ablation and presumed tachymyopathy. She developed polymorphic VT that converted to monomorphic VT before spontaneously terminating. It was associated with a QTc change from 479 milliseconds at baseline to 541 milliseconds after receiving the third dose of dofetilide 500µg.
Author comment: "There were 3 patients (1.1%) with dofetilide discontinuation secondary to torsades de pointes or polymorphic VT."